Hail, Bates
- When
- April 27, 5:15 PM CST
- Where
- Bates County, Hume
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.100, -94.580
An upper level storm system dropped southeast across the region during the late afternoon and early evening hours on April 27th. Several reports of large hail and one report of a tornado were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
An upper level storm system dropped southeast across the region during the late afternoon and early evening hours on April 27th. Several reports of large hail and one report of a tornado were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 27, 2:16 PM CST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 316 PM CDT FRI APR 27 2007 .UPDATED AVIATION DISCUSSION... .DISCUSSION... UPPER LOW IN NORTHEASTERN KANSAS HAS TRIGGERED THE DEVELOPMENT OF SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORMS. ALTHOUGH THERE IS NO SIGNIFICANT SHEAR PRESENT...SBCAPE AROUND 400 J/KG HAS LED TO THE DEVELOPMENT OF ISOLATED THUNDERSTORMS PRODUCING...A COUPLE PRODUCING SMALL HAIL. FREEZING LEVELS WITHIN THIS REGION ARE AROUND 7500 FEET. THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST SOUTHEAST THIS EVENING AND POSE A THREAT FOR CONTINUED DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...MAINLY ACROSS WEST CENTRAL MISSOURI. A COUPLE OF THUNDERSTORMS MAY PRODUCE SMALL HAIL UNTIL SUNSET. OTHERWISE...MUCH WARMER AND DRIER CONDITIONS ARE EXPECTED FOR THE WEEKEND AS AN UPPER RIDGE BUILDS INTO THE REGION. DOWNSLOPE WARMING ALONG WITH STRONG INSOLATION WILL PUSH TEMPERATURES WELL INTO THE 80S ON SUNDAY. DB .EXTENDED FORECAST... THE PRIMARY CONCERN IN THE MEDIUM RANGE PORTION OF THE FORECAST IS WITH THE EVOLUTION OF AN UPPER SHORTWAVE TROUGH HEADING OUT OF NORTHERN MEXICO...WITHIN THE CENTRAL CONUS MEAN RIDGE. THE MEDIUM RANGE MODELS CONTINUE TO DIVERGE WITH THIS RATHER SMALL FEATURE AS IT CROSSES THE SOUTHERN PLAINS EARLY NEXT WEEK. THE 06Z GFS CLOSED OFF A CIRCULATION OF LOW PRESSURE OVER THE SOUTHERN PLAINS AND BROUGHT IT INTO MISSOURI WEDNESDAY...WHEREAS THE 12Z GFS ADVERTISED A CENTER OF HIGH PRESSURE IN THE SAME AREA. BECAUSE OF THE CONTINUED UNCERTAINTIES WITH THE VARYING MEDIUM RANGE SOLUTIONS...KEPT GOING LOW END PRECIPITATION CHANCES DURING THE MIDDLE OF NEXT WEEK AT THIS TIME. THIS WILL BE FINE TUNED AS THE MODELS ARE ABLE TO BETTER RESOLVE THIS FEATURE. TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL FOR MONDAY WITH A THERMAL RIDGE BECOMING ORIENTED FROM NORTHERN KANSAS INTO NORTHERN MISSOURI. TEMPERATURES WILL THEN COOL...RELATIVELY SPEAKING...BUT SHOULD REMAIN IN THE ABOVE NORMAL RANGE FROM MID TO LATE NEXT WEEK. STOFLET && .AVIATION... WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO AROUND 01Z...IN RESPONSE TO AN UPPER LEVEL STORM SYSTEM. A BROKEN VFR CLOUD DECK WILL PERSIST THROUGH THIS EVENING...ALTHOUGH THERE IS A SMALL CHANCE THAT THE CLOUD DECK MAY BRIEFLY FALL TO BETWEEN 2 AND 3 KFT THIS EVENING. OTHERWISE...CLEARING SKIES LATE THIS EVENING. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 215 PM CDT FRI APR 27 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 215 PM CDT FRI APR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE ACROSS NORTHEASTERN KANSAS AND WEST CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON ACROSS NORTHEASTERN KANSAS. THESE STORMS WILL MOVE INTO NORTHWEST AND WEST CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. ALTHOUGH THE STORMS ARE NOT EXPECTED TO BE SEVERE...AN ISOLATED THUNDERSTORM MAY PRODUCE SMALL HAIL LATE THIS AFTERNOON AND EARLY THIS EVENING...IN AREAS WEST OF A LINE FROM ST JOSEPH TO PLATTSBURG TO RICHMOND TO BUTLER. THIS INCLUDES THE KANSAS CITY AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEAK UPPER LEVEL STORM SYSTEMS MAY PROVIDE FOR A THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 443 PM CDT FRI APR 27 2007 KSZ104-105-MOZ037-272215- JACKSON-JOHNSON-WYANDOTTE- 443 PM CDT FRI APR 27 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN WYANDOTTE...NORTHEASTERN JOHNSON AND SOUTHWESTERN JACKSON COUNTIES UNTIL 515 PM CDT... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE QUIVIRA...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... SHAWNEE AND MERRIAM BY 450 PM CDT. MISSION...COUNTRYSIDE AND KANSAS CITY KANSAS BY 455 PM CDT. MISSION WOODS...FAIRWAY...WESTWOOD AND WESTWOOD HILLS BY 500 PM CDT. LEAWOOD BY 505 PM CDT. RAYTOWN AND 7 MILES NORTH OF GRANDVIEW BY 515 PM CDT. THE TOWNS OF MUNCIE...HOLLIDAY...LAKE OF THE FOREST...BEVERLY HILLS AND ROELAND PARK ARE ALSO IN THE PATH OF THIS STORM. BRIEF HEAVY RAINFALL...SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. DEROCHE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 514 PM CDT FRI APR 27 2007 KSZ060-272245- LINN- 514 PM CDT FRI APR 27 2007 ...SIGNIFICANT WEATHER ALERT FOR LINN COUNTY UNTIL 545 PM CDT... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARKER...OR 14 MILES WEST OF LA CYGNE... MOVING SOUTHEAST AT 25 MPH. PEOPLE IN LINN COUNTY...INCLUDING THE CITIES OF PARKER AND PLEASANTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
537 PM CDT FRI APR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL SHAWNEE 39.02N 94.80W
04/27/2007 E0.75 INCH JOHNSON KS PUBLIC
&&
MJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 PM CDT FRI APR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MOUND CITY KS 38.14N 94.82W
04/27/2007 E1.00 INCH LINN KS LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL
0603 PM HAIL PLEASANTON 38.18N 94.71W
04/27/2007 E1.00 INCH LINN KS LAW ENFORCEMENT
&&
MJThe Pleasant Hill radar (KEAX), 84 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
2 hail, 1 tornado. Local standard time, as filed.
Golfball sized hail up to three inches deep reported. Many leaves stripped from trees.
Trained spotter reported a brief tornado touchdown at 5:20 pm CST...1 mile south of Hume. The tornado lifted at 5:22 pm CST 2 miles south- southeast of Hume. The condensation funnel extended most of the way to the ground with an associated surface dust whirl. Four to five inch diameter tree branches broken off on several trees in the path.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyThe tornado archive for Missouri, 2007Warnings in Missouri, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24308, 24309, 24310.